Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 58, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 3, 2000, 5:20 PM EDT for Pulaski County, Virginia. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2000, 5:20 PM EDT (21:20 UTC)
- Expired
- Sep 3, 2000, 7:15 PM EDT
- In force
- 115 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Pulaski County, VA
The radar
The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 032121 FFWRNK VAC155-032315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 520 PM EDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 715 PM EDT. * AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL NEAR SNOWVILLE MOVING SOUTH AT 10 MPH. FLASH FLOODING HAS BEEN REPORTED IN THE SNOWVILLE AREA BY LAW ENFORCEMENT. THE HEAVY RAIN WILL END IN THE SNOWVILLE AREA BY 545 PM...BUT FLOODING WILL CONTINUE UNTIL AT LEAST 700 PM. OTHER LOCATIONS THREATENED BY HEAVY RAIN THROUGH 715 PM EDT INCLUDE LAUREL CREEK AND LITTLE LAUREL CREEK. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. .END 06
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:10 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 3, 3:10 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 310 PM EDT SUN SEP 3 2000 WILL EXTEND THE FLASH FLOOD WATCH UNTIL 4 AM MONDAY. SATURATED GROUND CONDITIONS AND SLOW ECHO MOVEMENT ARE ALREADY LEADING TO PROBLEMS THIS AFTERNOON. WSR-88D SHOWED WIDESPREAD CONVECTION HELPED BY VORT LOBE AND SOME SUNSHINE. FLASH FLOOD GUIDANCE IS LOWER TODAY. PWAT ON THIS AM RNK SOUNDING WAS UP TO 1.70 INCH. WATER VAPOR LOOP SHOWED PLENTY OF MOISTURE STREAMING NORTH INTO FA. UPR LOW BEGINS TO OPEN AND DVLPG NRN STREAM 5H TROF DIGS A BIT TWD THE MID ATLC. EXPECT APCHG UPSTREAM S/W TO GRDLY NUDGE 85H ELONGATED MOISTURE AXIS SEWD TWD THE NC BORDER MON. FRONT WILL CONTINUE TO DROP SOUTH MONDAY NIGHT AND TUESDAY. AVN AND MRF SEEM TO INDICATE SOME LINGER MOISTURE ALONG FRONT. THETA-E...THICKNESS AND LI FIELDS MAKES ONE CONCERN WITH RESPECT TO THE TIMING OF THE ARRIVAL OF THE DRIER AND COOLER AIR. DRY WEATHER IS EXPECTED& FOR MIDWEEK. HAVE A GOOD SUNDAY. .RNK... NC...FLASH FLOOD WATCH TONIGHT. VA...FLASH FLOOD WATCH TONIGHT. WV...FLASH FLOOD WATCH TONIGHT. 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:17 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 3 hr |
| Sep 2, 11:19 PM EDT | Flash Flood Warning | RNK | Franklin | 3 hr |
| Sep 3, 2:44 PM EDT | Flash Flood Warning | RNK | Botetourt | 3 hr |
| Sep 3, 3:55 PM EDT | Flash Flood Warning | RNK | Campbell, City of Lynchburg | 2 hr |
| Sep 3, 5:30 PM EDT | Flash Flood Warning | RNK | Franklin | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.